Rebound after Withdrawal of Nitroprusside

Hoshang J. Khambatta, J. Gilbert Stone, Bernadine Z. Paulshock, Milton Packer, Jose Meller

Research output: Contribution to journalLetter

1 Scopus citations

Abstract

To the Editor: Vasodilators must alter homeostatic control mechanisms, but biochemical data are just beginning to appear. Gerber and Nies1 commented in their editorial that Packer et al.2 did not measure plasma renin activity or catecholamines before, during, and after administration of nitroprusside to patients with severe chronic heart failure, and that these measurements might have explained the overshoot in arterial pressure seen on abrupt withdrawal of nitroprusside. We have recently reported that abrupt discontinuation of nitroprusside, which was administered to induce hypotension during anesthesia in otherwise healthy patients, resulted in an overshoot in arterial pressure within 30 minutes.3 There.

Original languageEnglish (US)
Pages (from-to)1029-1030
Number of pages2
JournalNew England Journal of Medicine
Volume302
Issue number18
DOIs
StatePublished - May 1 1980

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Rebound after Withdrawal of Nitroprusside'. Together they form a unique fingerprint.

  • Cite this

    Khambatta, H. J., Stone, J. G., Paulshock, B. Z., Packer, M., & Meller, J. (1980). Rebound after Withdrawal of Nitroprusside. New England Journal of Medicine, 302(18), 1029-1030. https://doi.org/10.1056/NEJM198005013021812